Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 87, NWS Jackson, KY

June 30, 20154 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 30, 2015, 5:38 PM EDT for 4 counties in Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2015, 5:38 PM EDT (21:38 UTC)
Expired
Jun 30, 2015, 6:05 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, KY, Fleming County, KY, Montgomery County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:37 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS53 KJKL 302138
SVRJKL
KYC011-069-173-205-302230-
/O.NEW.KJKL.SV.W.0087.150630T2138Z-150630T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
  WEST CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 630 PM EDT

* AT 537 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STOOPS...OR
  7 MILES NORTH OF MOUNT STERLING...MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOREHEAD...OWINGSVILLE...MARSHALL...SHARPSBURG...SALT LICK...GRANGE
  CITY...PEASTICKS...RINGOS MILLS...SHARKEY...FLAT CREEK...BOURBON
  FURNACE...HILDA...ODESSA...MOORE'S FERRY...RAMEY...SLATE VALLEY...
  HILLSBORO...STOOPS...PLUMMERS LANDING AND JUDY.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
115 AND 138.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3813 8344 3809 8396 3814 8404 3822 8394
      3837 8354
TIME...MOT...LOC 2137Z 253DEG 28KT 3816 8391 

HAIL...1.00IN
WIND...60MPH

$$

JVM
2 follow-up statements
267 
WWUS53 KJKL 302154
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
554 PM EDT TUE JUN 30 2015

KYC173-302203-
/O.CAN.KJKL.SV.W.0087.000000T0000Z-150630T2230Z/
MONTGOMERY KY-
554 PM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EAST CENTRAL KENTUCKY.

LAT...LON 3828 8354 3814 8351 3812 8387 3814 8389
      3815 8396 3817 8398 3817 8397 3818 8397
      3821 8394
TIME...MOT...LOC 2153Z 262DEG 24KT 3816 8387 

$$

KYC011-069-205-302230-
/O.CON.KJKL.SV.W.0087.000000T0000Z-150630T2230Z/
FLEMING KY-BATH KY-ROWAN KY-
554 PM EDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN FLEMING...CENTRAL BATH AND WEST CENTRAL ROWAN
COUNTIES...

AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FLAT CREEK...
OR NEAR OWINGSVILLE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OWINGSVILLE...MARSHALL...SHARPSBURG...GRANGE CITY...PEASTICKS...
RINGOS MILLS...SHARKEY...WYOMING...FLAT CREEK...ODESSA...
POLKSVILLE...MOORE'S FERRY...CRAIGS...FARMERS...RAMEY...SLATE
VALLEY...FREESTONE AND REYNOLDSVILLE.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
122 AND 134.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3828 8354 3814 8351 3812 8387 3814 8389
      3815 8396 3817 8398 3817 8397 3818 8397
      3821 8394
TIME...MOT...LOC 2153Z 262DEG 24KT 3816 8387 

HAIL...0.75IN
WIND...60MPH

$$

JVM
707 
WWUS53 KJKL 302205
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT TUE JUN 30 2015

KYC011-069-205-302215-
/O.CAN.KJKL.SV.W.0087.000000T0000Z-150630T2230Z/
FLEMING KY-BATH KY-ROWAN KY-
605 PM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLEMING...CENTRAL
BATH AND WEST CENTRAL ROWAN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EAST CENTRAL KENTUCKY.

LAT...LON 3828 8354 3814 8351 3812 8387 3814 8389
      3815 8396 3817 8398 3817 8397 3818 8397
      3821 8394
TIME...MOT...LOC 2203Z 253DEG 28KT 3819 8375 

$$

JVM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:13 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 30, 3:13 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
313 PM EDT TUE JUN 30 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 313 PM EDT TUE JUN 30 2015

CURRENT CONDITIONS ACROSS THE AREA AS OF 19Z FEATURE THE AREA IN
THE MIDST OF WEAK SURFACE GRADIENT AND AHEAD OF A WEAKENING COLD
FRONT TO THE NORTH. THIS AFTERNOONS ACTIVITY SEEMS TO BE LARGELY
TIED TO SURFACE INSTABILITY ACROSS THE AREA AND THIS EVEN HAS BEEN
HINDERED DUE TO LINGERING LOW LEVEL CLOUD COVER...MAINLY IN THE
NORTH. THE SOUTHERN AREA OF EASTERN KENTUCKY HAS GOTTEN ENOUGH
SUNSHINE FOR SOME INSTABILITY AND MOSTLY ALL THE ACTIVITY HAS BEEN
TIED TO OVER SOUTHERN KENTUCKY.

HEADING INTO THIS EVENING AND TONIGHT AND LOOKING AT TRENDS IN THE
HI RES MODELS...THE NMM MODEL SEEMS TO BE HANDLING THE CONVECTION
MOST ADMIRABLY WITH THE DEAD AREA OF CONVECTION BEING OVER JACKSON
AND NORTH DUE TO THE EARLY MORNING CLOUD COVER AND REST OF THE
ACTIVITY BEING OVER THE SOUTH WITH A DEVELOPING LINE AHEAD OF THE
FRONT TO THE NORTH DIVING SOUTH AS IT BEGINS TO COLD POOL AND
ACCELERATE. BASED UPON THE MODEL AND LIVE TRENDS...THINKING THAT
THIS WILL BE THE CASE AND HAVE ADJUSTED POPS FOR THIS.

SINCE ACTIVITY WILL BE LARGELY ON INSTABILITY...WILL RAMP DOWN
POPS SHORTLY AFTER 00Z TONIGHT WITH A FEW AREAS OF FOG ALSO
EXPECTED...ESPECIALLY WHERE AREAS RECEIVE RAIN. BY WEDNESDAY AND
INTO WEDNESDAY NIGHT...THE NAM AND GFS HINT AT A MORE PRONOUNCED
COMPLEX DIVING SOUTH INTO CENTRAL KY AND THEN EAST INTO EASTERN
KENTUCKY. THIS HAS BEEN ADVERTISED IN THE MODELS OVER THE LAST FEW
DAYS AND WILL KEEP THIS IN THE FORECAST. FOR THIS...WILL KEEP
LIKELY POPS IN THE FORECAST THROUGH WEDNESDAY AND WEDNESDAY NIGHT.
INSTABILITY FOR THIS EVENT SEEMS IN QUESTION BUT WILL AT THE VERY
LEAST BE DEALING WITH CONTINUED SHOWERS AND THUNDERSTORMS THROUGH
THE LAST TWO PERIODS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 313 PM EDT TUE JUN 30 2015

PATTERN WILL REMAIN UNCHANGED THROUGH THE EXTENDED...WITH A
PERSISTENT TROUGH IN THE EAST AND RIDGING OUT WEST. THIS WILL KEEP
THE WEATHER ACTIVE THROUGH EARLY NEXT WEEK. AT THE START OF THE
PERIOD...PRETTY DECENT WAVE DIGGING ACROSS KENTUCKY WITH WIDESPREAD
SHOWERS AND STORMS EXPECTED. THURSDAY LOOKS FAIRLY DAMP AND PERHAPS
WE WILL NOT SEE AS MUCH THUNDER COMPARED WITH RECENT STANDARDS GIVEN
THE CLOUD COVER. REGARDLESS...IT LOOKS VERY WET FROM THURSDAY INTO
THURSDAY NIGHT. FRONTAL ZONE STALLS OVER THE AREA INTO THE WEEKEND
WHICH WILL KEEP A THREAT OF SHOWERS AND STORMS GOING THROUGH THE
HOLIDAY WEEKEND. TEMPERATURES WILL REMAIN A BELOW NORMAL THROUGH THE
PERIOD GIVEN THE TROUGH OVER THE REGION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 216 PM EDT TUE JUN 30 2015

CLOUD COVER ACROSS THE AREA HAS BEGUN TO CLEAR OUT AND CIGS
LIFTING WITH CU DEVELOPMENT ON THE INCREASE. WITH THIS...SHOWERS
AND THUNDERSTORMS WILL BE ON THE INCREASE. OUTSIDE ANY
THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING.
WINDS WILL MAINLY BE OUT OF THE WEST UP TO 10 KNOTS IN SOME
PLACES. AFTER THUNDERSTORM ACTIVITY THROUGH THE
AFTERNOON...LOCATIONS THAT HAVE RECEIVED RAINFALL WILL LIKELY
BEGIN FOG AGAIN TONIGHT...ESPECIALLY WITH THE MORE MOIST AIR MASS
IN PLACE. AND SO HAVE PUT SOME IFR AND BELOW LINES IN THE TAFS FOR
ALL THE TAF SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SHALLENBERGER
LONG TERM...KAS
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 30, 3:36 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT TUE JUN 30 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
336 PM EDT TUE JUN 30 2015

...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS
COULD BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE OR
LARGE HAIL THROUGH THIS EVENING.

KAS

In the hours before

Special weather statement, Jun 30, 3:35 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT TUE JUN 30 2015

KYZ085-086-302015-
WHITLEY-KNOX-
335 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT WHITLEY AND KNOX COUNTIES
UNTIL 415 PM EDT...

AT 334 PM EDT...A STRONG THUNDERSTORM WAS OVER GROVE...OR 12 MILES
NORTH OF WILLIAMSBURG...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORBIN...GROVE...LOWELL...RYE...MOORE HILL...FABER...BERTHA
STATION...GARRICH...ARKLE...WILTON...ROSSLAND...WOODBINE...
EMMANUEL...GRAY...BENTLEY STATION...DEERING...BARTON...INDIAN CREEK
AND NORTH CORBIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 21 AND
28.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 16 AND 26.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3687 8423 3694 8424 3695 8419 3694 8416
      3696 8415 3697 8412 3695 8409 3697 8407
      3698 8404 3699 8404 3698 8396 3700 8394
      3687 8392
TIME...MOT...LOC 1934Z 263DEG 17KT 3691 8423

GEOGERIAN
Special weather statement, Jun 30, 4:09 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
409 PM EDT TUE JUN 30 2015

KYZ085-087-302100-
BELL-WHITLEY-
409 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWEST BELL AND
SOUTHEAST WHITLEY COUNTIES UNTIL 5 PM EDT...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS OVER WILKERSON...OR 13
MILES SOUTHEAST OF WILLIAMSBURG...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDDLESBORO...FRAKES...PRUDEN...FONDE...WILKERSON...PEARL AND
NOETOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3659 8396 3659 8404 3663 8404 3667 8403
      3665 8375 3665 8373 3659 8373 3658 8374
TIME...MOT...LOC 2008Z 280DEG 14KT 3662 8398

GEOGERIAN
Special weather statement, Jun 30, 4:33 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EDT TUE JUN 30 2015

KYZ051-052-302115-
BATH-ROWAN-
433 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH AND ROWAN COUNTIES UNTIL
515 PM EDT...

AT 432 PM EDT...A STRONG THUNDERSTORM WAS OVER MARSHALL...OR NEAR
OWINGSVILLE...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OWINGSVILLE...MARSHALL...SALT LICK...PEASTICKS...BOURBON FURNACE...
PRESTON...CROOKS...MOORE'S FERRY...POLKSVILLE...OLYMPIA SPRINGS...
FARMERS...RAMEY...FREESTONE...OLYMPIA...BLUESTONE...MIDLAND...KENDALL
SPRINGS AND LAKEVIEW HEIGHTS.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
119 AND 135.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3824 8353 3808 8349 3805 8377 3812 8380
      3819 8365 3817 8364 3820 8361 3822 8358
      3821 8357 3823 8356
TIME...MOT...LOC 2032Z 238DEG 21KT 3813 8367

GEOGERIAN
Special weather statement, Jun 30, 4:55 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT TUE JUN 30 2015

KYZ087-088-302145-
BELL-HARLAN-
455 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT BELL...HARLAN...

AT 455 PM EDT...A STRONG THUNDERSTORM WAS OVER OAKS...OR 8 MILES EAST
OF PINEVILLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARLAN...WALLINS CREEK...SMITH...CALVIN...LIGGETT...SOUTH WALLINS...
BARDO...TWAY...GRAYS KNOB...FLAGLER...HUTCH...PEEPACE STORE...
LENARVE...VARILLA...CRANKS...MERNA...YANCEY...ARJAY...CRUMMIES AND
FARMERS MILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3663 8362 3681 8365 3684 8314 3674 8313
      3674 8320 3670 8334 3667 8343 3667 8351
      3664 8358
TIME...MOT...LOC 2055Z 262DEG 31KT 3674 8355

GEOGERIAN
Special weather statement, Jun 30, 5:03 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT TUE JUN 30 2015

KYZ104-302145-
ELLIOTT-
503 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT ELLIOTT...

AT 503 PM EDT...A STRONG THUNDERSTORM WAS OVER SANDY HOOK...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...BRUIN...LITTLE SANDY...ISONVILLE...CULVER...STARK...
LYTTEN AND NEWFOUNDLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3817 8298 3818 8292 3812 8289 3805 8295
      3804 8299 3804 8322 3806 8327 3810 8326
      3813 8325 3813 8322 3816 8322 3820 8307
      3818 8305 3820 8304 3821 8301
TIME...MOT...LOC 2103Z 238DEG 15KT 3811 8316

JVM
Special weather statement, Jun 30, 5:20 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT TUE JUN 30 2015

KYZ044-051-052-302200-
BATH-ROWAN-FLEMING-
520 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...ROWAN...FLEMING...

AT 520 PM EDT...A STRONG THUNDERSTORM WAS OVER REYNOLDSVILLE...OR
NEAR OWINGSVILLE...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...OWINGSVILLE...SHARPSBURG...GRANGE CITY...GODDARD...
PEASTICKS...BETHEL...RINGOS MILLS...SHARKEY...FLAT CREEK...HILDA...
ODESSA...MOORE'S FERRY...RAMEY...SLATE VALLEY...HILLSBORO...POPLAR
PLAINS...PLUMMERS LANDING...WYOMING AND WALLINGFORD.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
116 AND 137.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3819 8347 3810 8384 3814 8389 3822 8394
      3830 8385 3831 8384 3843 8362
TIME...MOT...LOC 2120Z 243DEG 18KT 3820 8383

JVM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:34 PM EDTSpecial Weather StatementJKLHarlan41 min
Jun 30, 2:59 PM EDTSpecial Weather StatementJKLKnox31 min
Jun 30, 3:02 PM EDTSpecial Weather StatementJKLWhitley28 min
Jun 30, 3:31 PM EDTSpecial Weather StatementJKLWhitley29 min
Jun 30, 3:35 PM EDTSpecial Weather StatementJKLLaurel40 min
Jun 30, 4:00 PM EDTAreal Flood AdvisoryJKLWhitley2 hr
Jun 30, 4:09 PM EDTSpecial Weather StatementJKLBell51 min
Jun 30, 4:33 PM EDTSpecial Weather StatementJKLBath42 min
Jun 30, 4:52 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Rowan38 min
Jun 30, 4:55 PM EDTSpecial Weather StatementJKLHarlan50 min
Jun 30, 5:03 PM EDTSpecial Weather StatementJKLElliott42 min
Jun 30, 5:20 PM EDTSpecial Weather StatementJKLBath, Fleming40 min
Jun 30, 5:41 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Montgomery, Rowan3 hr
Jun 30, 5:42 PM EDTSevere Thunderstorm WarningJKLElliott33 min
Jun 30, 6:06 PM EDTSpecial Weather StatementJKLFleming39 min
Jun 30, 6:17 PM EDTSpecial Weather StatementJKLElliott28 min
Jun 30, 6:22 PM EDTSpecial Weather StatementJKLElliott23 min
Jun 30, 6:49 PM EDTSpecial Weather StatementJKLBath, Fleming26 min
Jun 30, 6:59 PM EDTSpecial Weather StatementJKLBath, Montgomery, Rowan31 min
Jun 30, 7:24 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike36 min
Jun 30, 7:31 PM EDTSpecial Weather StatementJKLMenifee, Powell44 min
Jun 30, 7:46 PM EDTSpecial Weather StatementJKLMagoffin, Wolfe29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.